Post to Forum

Restylane side effects - what did you experience?

  • Conrad in TX
  • 4 years ago

did anyone experience side effects or complications from restaylane? please do share, it helps those of us considering getting this treatment.

Comments (96)

Sort by

Four years after Restylane, I developed multiple inflammatory tumors due to foreign body. The foreign body was Restylane. The tumors are growing quickly and appearing wherever I had the Restylane. I thought Restylane was a naturally occurring substance and would be absorbed within 6-12 months. By them way, I had great results with no problems until this happened. I'm wondering what, if anything, triggers the inflammatory response after four years?! Any ideas?
  • Reply
Thank you everyone for your comments. The doctor already dissolved the Restylane, but I think there is more in my face. I have another appointment with the doctor tomorrow. I am so sick from the antibiotics that I can no longer take them. My face is still swollen but is starting to subside. This seems to happen every two weeks. My doctor is a board certified dermatologist who is an experienced injector. I think there are many reasons that I could have gotten this infection and it bonded to the restylane. They are now learning that dental work can attribute to this issue. I have had several injections for a few years and never had an issue. Two years ago I did have some serious dental work and that is when my troubles started, but I was told the swelling was an allergy from topical cream. The swelling only appeared a few times and I got rid of all my creams. This issue didn't get out of hand until the last injection in July. I think the doctors don't ask enough questions and just assume that if you didn't have any issues before then there is nothing to worry about. My doctor also said it could have been a bad batch of product. He did notify the company and is very concerned with my problem. I will let you know what happens tomorrow.
  • Reply
I also had extensive dental work and I am experiencing issues
  • Reply
Yes!!!!!! I did!!! Every two weeks I get huge swelling of the face and my eyes get so swollen, my vision becomes blurred - I am a sports person, and my training has gone out the window for the last 5mths, which is causing me distress too...I have been on antibiotics and steriods, something I do not like taking on a regular basis but I have to, otherwise I can never go out the door - It has ruined my summer and my families, as somedays I have to stay in, as I look like terrible. Also, my surgeon just is not helping and is blaming my body makeup for it, rather than the restylane. Does anyone know - Is this a permanent thing or does it go when the substance is out of you? Please advise
  • Reply
I am having the same issue. I am on antibiotics for five weeks now and had the restylane dissolved. I thought I was getting better and didn't have any swelling for three weeks. Yesterday my eye and cheek swelled again and it hurts. I am really scared. I am sick from the antibiotics and will probably have to be on them for another month. Have you gotten better. I am terrified that this will not go away.
  • Reply
Restylane can be dissolved
  • Reply
The dissolver doesn't always work and some doctors are now admitting it sometimes has to be surgically removed.
  • Reply
It's the safest filler out there. Most likely reaction to the lidocaine they mix it with
  • Reply
It will for sure. Restylane is just hyaluronic acid we already have in our body . It only stays for a few month
  • Reply
If no infection antibiotics won't help. If allergy you need a allergy med
  • Reply
Please search for "biofilm infection" on this board. Your symptoms sound like mine. Most ps's and dermatologists aren't yet aware of the risk of biofilm infection from fillers, and the infection goes I diagnosed. The treatment is six weeks of powerful antibiotics, and dissolving the Restylane or Juvederm.
  • Reply
Meant to say "in diagnosed."
  • Reply
Damn autocorrect. UNDIAGNOSED.
  • Reply
Thank you everyone for your comments. The doctor already dissolved the Restylane, but I think there is more in my face. I have another appointment with the doctor tomorrow. I am so sick from the antibiotics that I can no longer take them. My face is still swollen but is starting to subside. This seems to happen every two weeks. My doctor is a board certified dermatologist who is an experienced injector. I think there are many reasons that I could have gotten this infection and it bonded to the restylane. They are now learning that dental work can attribute to this issue. I have had several injections for a few years and never had an issue. Two years ago I did have some serious dental work and that is when my troubles started. I think the doctors don't ask enough questions and just assume that if you didn't have any issues before then there is nothing to worry about. My doctor also said it could have been a bad batch of product. He did notify the company and is very concerned with my problem. I will let you know what happens tomorrow.
  • Reply
I, too, had had Restylane injected many times without problems prior to my biofilm infection. Not only can dental work trigger the infection, but it is also possible to introduce bacteria with the injection. As more is learned about biofilm infections with temporary fillers, the recommendation now is that the skin be prepped with Betadine or a similar antibacterial, as one would before prepping for surgery.
  • Reply
The HA in Restylane is developed from gram positive bacteria, and their literature states that anyone with allergy to this should not be injected with Restylane/Perlane., Also, the products are 99% HA and 1% BDDE for cross linking, which gives the product its longevity. If the product were 100% HA, it would be out of our body in .5 to 2 days, like our natural HA.
  • Reply
Like :-) (Funny)
  • Reply
This is an interesting theory. I have autoimmunity and am highly sensitive to allergens. I've been doing restylane for 8 years now and always request no lidocain because I feel it distorts how much of the product is really going into my face. Sure it's painful, but I don't want to pay all that money and walk away wondering. I've never experienced anything beyond temporary bruising. My heart goes out to all of you who are experiencing all this trauma. If you are on antibiotics, please take probiotics to counter balance your good bacteria. The antibiotics will kill both the good and bad bacteria. Keep us posted with your healing process. Much love! Andrea
  • Reply
Hi Avargas6, Can you share who ur dr is and their contact info?
  • Reply
Of course. Dr. Romano (510) 456-1390. I made a mistake last year and with intent to save a buck, I went to Dr. Jill Hesssler in Palo Alto. It took almost two years for me to recognize myself as my face. She is not good around nasabial folds like Dr. Romano. I have yet to find someone who's good with lips. If anyone had a good experience with a doctor on lips please let me know.
  • Reply
Correction - the mistake was made 2 yrs ago w/ seeing Dr. Hessler. She has had great reviews, I just didn't like how she made me look. I like my cheekbones. She made me look like I had none. I had nasolabial folds and she filled the out edges making the folds more prominent. It's Dr. Romano I trust for the naso labial folds, under eye, cheek and brow area as well as botox. Be good to yourself and space it out well. Lidocaine is not your friend if you want to see true results.
  • Reply
In having posted my thoughts on the down side of filler, I have previously enjoyed the benefits of this product, for me was third time VERY unlucky . So please make sure that you are well informed on the pros and cons and then decide, but just remember that there is always risks with any cosmetic procedures, but the choice is yours.
  • Reply

My advice is if you experience any swelling bruising temperature changes particularly if you have had filler injected into your nose as you may have a blocked blood vessel which can cause cellulitis a very dangerous condition if not treated with in the correct manor as soon as possible DO NOT HESITATE TO CONTACT YOUR DOCTOR PLEASE

  • Reply

I had Restylane in my tear troughs today and in my lips... amazing result immediately, no bruising, wow!!

  • Reply
I had Restylane in my nose to mouth folds 4 days ago. Im feeling a tingle, numb, rash like feel and dryness around my lips since i got this done. Is this a reaction to the restylane? Also i am still feeling the hardness of the inplant, does this soften?
  • Reply